Alert archive / Utah / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 19, NWS Salt Lake City, UT

June 13, 20164 counties in Utah

NWS Salt Lake City, UT issued this severe thunderstorm warning at Jun 13, 2016, 5:45 PM MDT for 4 counties in Utah. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 13, 2016, 5:45 PM MDT (23:45 UTC)
Expired
Jun 13, 2016, 6:15 PM MDT
In force
30 min
Issued by
NWS Salt Lake City, UT
Area
Storm-based polygon

Counties Box Elder County, UT, Davis County, UT, Tooele County, UT, Weber County, UT

The radar

The Salt Lake City radar (KMTX), 22 km from the middle of the area, began a volume at 23:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Salt Lake City I, UT (KSLC), launched 12:00Z, 11.8 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Salt Lake City I, UT at 12:00Z on 2016-06-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 585 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Salt Lake City I, UT at 12:00Z on 2016-06-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
585 J/kg
Mixed-layer CIN
-156 J/kg
Mixed-layer LCL
1278 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

643 
WUUS55 KSLC 132345
SVRSLC
UTC003-011-045-057-140015-
/O.NEW.KSLC.SV.W.0019.160613T2345Z-160614T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
545 PM MDT MON JUN 13 2016

THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN WEBER COUNTY IN UTAH...
  NORTHWESTERN DAVIS COUNTY IN UTAH...
  NORTHEASTERN TOOELE COUNTY IN UTAH...
  EASTERN BOX ELDER COUNTY IN UTAH...

* UNTIL 615 PM MDT

* AT 544 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM 16 MILES SOUTHWEST OF HOWELL TO 18 MILES NORTHEAST
  OF DELLE...AND MOVING NORTHEAST AT 30 MPH. MOST OF THE LARGE HAIL
  AND DAMAGING WINDS WILL IMPACT THE GREAT SALT LAKE. 

* LOCATIONS IMPACTED INCLUDE...
  SYRACUSE...HOOPER...HOWELL...WEST POINT...WEST WARREN...HAT ISLAND...
  GOLDEN SPIKE HISTORIC SITE...BOTHWELL...PROMONTORY...PENROSE...ANTELOPE
  ISLAND STATE PARK AND THATCHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR THE GREAT SALT LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4196 11228 4094 11207 4084 11260 4156 11265
TIME...MOT...LOC 2344Z 220DEG 27KT 4155 11258 4098 11255 

$$

MT
1 follow-up statement
277 
WWUS55 KSLC 132359
SVSSLC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
559 PM MDT MON JUN 13 2016

UTC045-140007-
/O.CAN.KSLC.SV.W.0019.000000T0000Z-160614T0015Z/
TOOELE UT-

559 PM MDT MON JUN 13 2016

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN TOOELE COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF
TOOELE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED FOR THAT
AREA.

LAT...LON 4196 11228 4094 11207 4089 11235 4108 11250
      4104 11261 4156 11265
TIME...MOT...LOC 2357Z 217DEG 26KT 4160 11263 4104 11242 

$$

UTC003-011-057-140015-
/O.CON.KSLC.SV.W.0019.000000T0000Z-160614T0015Z/
WEBER UT-DAVIS UT-BOX ELDER UT-
559 PM MDT MON JUN 13 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM MDT
FOR SOUTHWESTERN WEBER...NORTHWESTERN DAVIS AND EASTERN BOX ELDER
COUNTIES...

AT 557 PM MDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 15 MILES SOUTHWEST OF HOWELL TO 17 MILES SOUTHWEST OF
HOOPER...MOVING NORTHEAST AT 30 MPH.

LOCATIONS IMPACTED INCLUDE...
SYRACUSE...HOOPER...HOWELL...WEST POINT...WEST WARREN...HAT ISLAND...GOLDEN
SPIKE HISTORIC SITE...BOTHWELL...PROMONTORY...PENROSE...ANTELOPE ISLAND
STATE PARK AND THATCHER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 60 MPH
AND/OR LARGE HAIL AT LEAST ONE INCH IN DIAMETER. FOR YOUR
PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS.

IF YOU ARE IN THE PATH OF THESE STORMS...PREPARE IMMEDIATELY FOR
LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE TO A
SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

IF ON OR NEAR THE GREAT SALT LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
15 MILES FROM THE PARENT THUNDERSTORM.  IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW.
DON'T BE CAUGHT ON THE WATER IN A THUNDERSTORM!

&&

LAT...LON 4196 11228 4094 11207 4089 11235 4108 11250
      4104 11261 4156 11265
TIME...MOT...LOC 2357Z 217DEG 26KT 4160 11263 4104 11242 

$$

MT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 4:12 PM MDT, 1 hour 33 minutes earlier.

Area forecast discussion, Jun 13, 4:12 PM MDT, 1 hour 33 minutes before
Area Forecast Discussion
National Weather Service Salt Lake City UT
412 PM MDT MON JUN 13 2016

.SYNOPSIS...The upper trough near the Nevada border late this
afternoon will sweep east across the state tonight. A second cold
Pacific storm system will settle into the Pacific Northwest by
Tuesday, creating windy and warm conditions across much of the
region through midweek.

&&

.SHORT TERM (Until 06Z Friday)...The upper level trough along the
Utah/Nevada border late this afternoon will sweep east across the
state overnight. Ahead of the advancing trough a shortwave lifting
to the northeast has spawned scattered convection, with strong
thunderstorms generating large hail along the central Wasatch
Front. The remaining strong convection associated with this
shortwave will press into northeast Utah/southwest Wyoming late
this afternoon, then end early this evening.

A second area of organized convection will persist along the
advancing trough axis across western/northern Utah this evening.
Looking at less of hail threat and more convective wind gusts.
Drier air and dynamic subsidence trailing the trough should bring
an end to most convection after midnight.

The next cold core upper trough will settle into the Pacific
Northwest Tuesday. This trough will produce an increasingly strong
and dry southwest flow across the eastern Great Basin
beginning Tuesday. The near 700mb baroclinic zone associated with
the upper trough will reach the northwest corner of Utah by early
Wednesday. Showers/storms will likely remain close to and north
of this boundary, leaving little threat for convective precip
outside of far northwest Utah midweek.

The baroclinic zone will get nudged a bit further east late
Wednesday night/Thursday. Shortwaves rotating out of the Pacific
Northwest trough will ripple along the low-level boundary and
focus any convection along and north of the boundary. Modest
strengthening of the upper ridge across the southern plains and
southern Rockies will force the above mentioned baroclinic back to
north, removing convection from Utah Thursday evening.

.LONG TERM (After 06Z Friday)...Utah and southwest Wyoming remain
under a steady southwest flow Thursday evening, with a Pacific
trough staying off to the northwest. A weak lobe from this trough
could rotate through primarily Nevada and Idaho Thursday night, with
some weak low level cold advection for northern Utah. For the most
part, though, the CWA should remain dry and warm heading into Friday.

For Friday through the weekend, the area remains between the trough
over the Pacific Northwest and a ridge building over New Mexico and
Colorado. This will lead to a warming trend through the rest of the
extended forecast period, with temperatures reaching 10+ degrees
above seasonal averages by Sunday/Monday.

&&

.AVIATION...Showers and thunderstorms which have concentrated over
and to the south of the terminal should weak or dissipated after
23Z. Looking at enhanced outflow southeast winds persisting
through the balance of the afternoon.

Showers and/or isolated thunderstorms could return after 01Z as
the upper level trough currently along the Nevada border advances
east across northern Utah. Looking at a short period of west winds
behind the passing trough mid-evening, followed by a return to
enhanced east-southeast drainage winds by late evening. Ceilings
in any shower or storm could reach down to near 5000 feet this
evening.

&&

.FIRE WEATHER...The upper level trough entering western Utah late
this afternoon will generate scattered showers/isolated
thunderstorms through this evening. The drier southwest flow aloft
behind the exiting trough will reduce convection to isolated
coverage over mainly the higher terrain Tuesday.

Windy and dry conditions will develop midweek as the cold core
upper level trough settling into the Pacific Northwest increases
the southwest flow aloft across the Great Basin. Will have to
check on the fuel status the next couple of days to see if fine
fuels have cured. If the fine fuels are ready, then fire weather
highlights may become necessary later in the week.

&&

.SLC Watches/Warnings/Advisories...
UT...None.
WY...None.
&&

SHORT TERM...CONGER
LONG TERM...SCHOENING
AVIATION...
FIRE WEATHER...

For more information from NOAA's National Weather Service visit...
http://weather.gov/saltlakecity

For frequently asked questions about the Area Forecast Discussion
visit...
http://weather.gov/saltlakecity/general/afd_faqs.php
Hazardous weather outlook, Jun 13, 5:03 AM MDT, 12 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
503 AM MDT MON JUN 13 2016

UTZ001>016-019>021-517-518-WYZ021-141300-
CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-
SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-
GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS-
WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-
WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS-
WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL-
SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH-
UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-
GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS-
SOUTHERN MOUNTAINS-SOUTHWEST WYOMING-
503 AM MDT MON JUN 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF
UTAH AND SOUTHWEST WYOMING.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF THE AREA
TODAY. SMALL HAIL...LOCALLY HEAVY RAIN AND GUSTY WINDS WILL BE THE
MAIN THREAT WITH THE STRONGER STORMS.

RIVERS AND STREAMS THAT FLOW OUT OF THE UINTA MOUNTAINS ACROSS
NORTHEAST UTAH AND SOUTHWEST WYOMING ARE RUNNING HIGH...FAST AND
COLD FROM HIGH ELEVATION SNOW MELT. PLEASE MAKE SURE TO KEEP
CHILDREN AND PETS AWAY FROM THESE WATERWAYS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

GUSTY SOUTH WINDS ALONG WITH WARMER AND DRIER AIR WILL DEVELOP
ACROSS MUCH OF THE REGION TUESDAY THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)

FOR INFORMATION ON POTENTIAL ROAD TRAVEL IMPACTS VISIT...
HTTP://WWW.UDOTTRAFFIC.UTAH.GOV/ROADWEATHERFORECAST.ASPX

In the hours before

Local storm report, Jun 13, 1:58 PM MDT, 3 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
158 PM MDT MON JUN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1255 PM     HAIL             TAYLORSVILLE            40.67N 111.93W
06/13/2016  E0.75 INCH       SALT LAKE          UT   911 CALL CENTER

            SIZE AND LOCATION ESTIMATED FROM SOCIAL MEDIA

&&

MCONGER
Local storm report, Jun 13, 2:31 PM MDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
231 PM MDT MON JUN 13 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     HEAVY RAIN       MIDVALE                 40.61N 111.90W
06/13/2016  E0.00 INCH       SALT LAKE          UT   DEPT OF HIGHWAYS

            URBAN FLOODING REPORTED AT STATE STREET AND 7800 SOUTH.
            INTERSECTION IS CLOSED AND UNDERPASS IS INPASSABLE.

&&

ES
Special weather statement, Jun 13, 3:07 PM MDT, 2 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
307 PM MDT MON JUN 13 2016

UTZ005-132130-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
307 PM MDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN TOOELE COUNTY UNTIL
330 PM MDT...

AT 307 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
WEST WENDOVER TO 23 MILES NORTH OF IBAPAH...AND MOVING EAST AT 15
MPH.

PENNY TO NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE
POSSIBLE.

LOCATIONS IMPACTED INCLUDE...
WENDOVER AND BONNEVILLE SALT FLATS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SALT LAKE CITY.

&&

LAT...LON 4092 11404 4099 11356 4028 11370 4027 11404
TIME...MOT...LOC 2107Z 257DEG 14KT 4085 11406 4037 11408

MT
Special weather statement, Jun 13, 3:37 PM MDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
337 PM MDT MON JUN 13 2016

UTZ002-003-005-015-132215-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-WEST CENTRAL UTAH UT-
SALT LAKE AND TOOELE VALLEYS UT-NORTHERN WASATCH FRONT UT-
337 PM MDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DAVIS...TOOELE AND
NORTHWESTERN JUAB COUNTIES UNTIL 415 PM MDT...

AT 336 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS PRODUCING GUSTY OUTFLOW WINDS ALONG A LINE
EXTENDING FROM 18 MILES SOUTHWEST OF KNOLLS TO NEAR FISH SPRINGS
WILDLIFE REFUGE...AND MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE. WIDESPREAD WIND GUSTS
IN EXCESS OF 40 MPH HAVE BEEN REPORTED NEAR DUGWAY.

LOCATIONS IMPACTED INCLUDE...
TOOELE...GRANTSVILLE...DUGWAY...STANSBURY PARK...VERNON...KNOLLS...FISH
SPRINGS WILDLIFE REFUGE...DELLE...CLIVE...STOCKTON...RUSH VALLEY...FAUST...
LOFGREEN AND ERDA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF THREATENING WEATHER APPROACHES...TAKE SHELTER IN A STURDY BUILDING.

STRONG WINDS WITH THESE SHOWERS MAY OCCUR WELL AHEAD OF ANY RAIN. DO
NOT WAIT FOR RAIN OR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4090 11231 3977 11230 3978 11355 4085 11363
TIME...MOT...LOC 2136Z 268DEG 14KT 4049 11348 3983 11347

MT
Special weather statement, Jun 13, 4:13 PM MDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
413 PM MDT MON JUN 13 2016

UTZ002-003-005-132315-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-
SALT LAKE AND TOOELE VALLEYS UT-NORTHERN WASATCH FRONT UT-
413 PM MDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WEBER...WEST CENTRAL
DAVIS...TOOELE AND SOUTHWESTERN BOX ELDER COUNTIES UNTIL 515 PM
MDT...

AT 412 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 30 MILES SOUTHWEST
OF PARK VALLEY TO 6 MILES EAST OF IBAPAH...AND MOVING EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH ARE EXPECTED. WIDESPREAD GUSTS IN EXCESS
OF 40 MPH HAVE BEEN REPORTED OVER THE WEST DESERT.

LOCATIONS IMPACTED INCLUDE...
GRANTSVILLE...DUGWAY...VERNON...KNOLLS...CLIVE...IBAPAH...DELLE...RUSH
VALLEY...HAT ISLAND...BONNEVILLE SALT FLATS AND LAKESIDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

STRONG WINDS WITH THESE SHOWERS MAY OCCUR WELL AHEAD OF ANY RAIN. DO
NOT WAIT FOR RAIN OR THE SOUND OF THUNDER BEFORE TAKING COVER. SEEK
SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN SALT LAKE CITY.

&&

LAT...LON 4122 11245 3995 11239 3994 11400 4128 11387
TIME...MOT...LOC 2212Z 254DEG 18KT 4142 11357 4005 11387

MT
Special weather statement, Jun 13, 5:11 PM MDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
511 PM MDT MON JUN 13 2016

UTZ002>005-007-008-140000-
WASATCH MOUNTAINS SOUTH OF I-80 UT-
GREAT SALT LAKE DESERT AND MOUNTAINS UT-SOUTHERN WASATCH FRONT UT-
WASATCH MOUNTAINS I-80 NORTH UT-SALT LAKE AND TOOELE VALLEYS UT-
NORTHERN WASATCH FRONT UT-
511 PM MDT MON JUN 13 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WEBER...NORTHWESTERN
UTAH...DAVIS...NORTHEASTERN TOOELE...SALT LAKE...EASTERN BOX ELDER
AND WEST CENTRAL MORGAN COUNTIES UNTIL 600 PM MDT...

AT 509 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTH OF
JUNIPER TO NEAR TOOELE...AND MOVING EAST AT 35 MPH.

WIDESPREAD WIND GUSTS IN EXCESS OF 40 MPH HAVE BEEN REPORTED WITH
THIS LINE OF SHOWERS. THE STRONGEST WINDS ARE PRIMARILY EXPECTED
OVER THE GREAT SALT LAKE.

LOCATIONS IMPACTED INCLUDE...
SALT LAKE CITY...WEST VALLEY CITY...SANDY...OGDEN...LAYTON...MURRAY...
BOUNTIFUL...TOOELE...FARMINGTON...BRIGHAM CITY...GRANTSVILLE...TREMONTON...
SNOWVILLE...WEST JORDAN...TAYLORSVILLE...SOUTH JORDAN...DRAPER...RIVERTON...
ROY AND COTTONWOOD HEIGHTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

STRONG WINDS WITH THESE STORMS MAY OCCUR WELL AHEAD OF ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
SEEK SHELTER IMMEDIATELY INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

IF ON OR NEAR THE GREAT SALT LAKE...GET OUT OF THE WATER AND MOVE
INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN STRIKE OUT TO
10 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER
NOW! DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.

&&

LAT...LON 4053 11163 4038 11237 4104 11305 4195 11300
      4200 11287 4200 11220
TIME...MOT...LOC 2309Z 247DEG 31KT 4190 11293 4047 11235

MT

The office that day

Everything else NWS Salt Lake City, UT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 6:09 PM MDTSevere Thunderstorm WarningSLCTooele66 min
Jun 12, 6:22 PM MDTSevere Thunderstorm WarningSLCTooele40 min
Jun 12, 7:00 PM MDTSpecial Weather StatementSLCTooele45 min
Jun 12, 7:11 PM MDTSevere Thunderstorm WarningSLCBox Elder, Tooele49 min
Jun 12, 7:56 PM MDTSevere Thunderstorm WarningSLCBox Elder, Davis, Morgan, Weber49 min
Jun 12, 8:40 PM MDTSevere Thunderstorm WarningSLCBox Elder, Cache, Rich65 min
Jun 13, 12:14 PM MDTSpecial Weather StatementSLCSalt Lake31 min
Jun 13, 12:21 PM MDTSevere Thunderstorm WarningSLCSalt Lake24 min
Jun 13, 12:49 PM MDTSevere Thunderstorm WarningSLCSalt Lake26 min
Jun 13, 1:31 PM MDTSpecial Weather StatementSLCSalt Lake29 min
Jun 13, 1:37 PM MDTSpecial Weather StatementSLCTooele38 min
Jun 13, 1:49 PM MDTAreal Flood AdvisorySLCSalt Lake116 min
Jun 13, 3:07 PM MDTSpecial Weather StatementSLC23 min
Jun 13, 3:37 PM MDTSpecial Weather StatementSLCTooele38 min
Jun 13, 4:13 PM MDTSpecial Weather StatementSLCTooele62 min
Jun 13, 5:11 PM MDTSpecial Weather StatementSLCDavis, Salt Lake49 min

Nearby

Severe Thunderstorm Warnings in Utah, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.